Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 279, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 30, 2011, 7:02 PM CDT for Smith County, Wood County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2011, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 30, 2011, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Smith County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:06 PM CDT | TSTM WND DMG | Mineola, TX | HWY 80 AND FM 1799 INTERSECTION MULTIPLE TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2688 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571
WUUS54 KSHV 010002
SVRSHV
TXC423-499-010045-
/O.NEW.KSHV.SV.W.0279.110701T0002Z-110701T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 PM CDT THU JUN 30 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN SMITH COUNTY IN NORTHEAST TEXAS...
SOUTHWESTERN WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MINEOLA...
* UNTIL 745 PM CDT
* AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MINEOLA...AND MOVING WEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOLDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3284 9547 3261 9540 3255 9560 3256 9560
3269 9560 3272 9564 3284 9566
TIME...MOT...LOC 0002Z 106DEG 3KT 3269 9554
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:58 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 2:58 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 258 PM CDT THU JUN 30 2011 .DISCUSSION... AFTERNOON HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE HAVE RESULTED IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE CWA. THE STORMS WILL INITIATE BOUNDARIES WHICH WILL WILL KEEP CONVECTION GOING INTO THE EVENING HOURS. WILL CARRY A SLIGHT CHANCE FOR TONIGHTS FORECAST UNTIL MIDNIGHT...HOWEVER THE PRECIP SHOULD END BY 10 PM. DAMAGING WINDS ARE POSSIBLE IN STRONGER STORMS...BUT DO NOT THINK THIS WILL BE WIDESPREAD SO NO MENTION OF SEVERE IN FORECAST. THE CENTER OF THE UPPER LEVEL RIDGE HAS MIGRATED NORTH TODAY... LEAVING THE CWA IN A WEAK EASTERLY FLOW PATTERN...WHICH IS A LITTLE MORE FAVORABLE FOR HEAT INDUCED CONVECTION. WILL CARRY THE MENTION INTO FRIDAY...BUT WITH LOW CONFIDENCE WILL HOLD BACK ON SATURDAY. ON SUNDAY...GFS CONTINUES TO SHOW A WEAK SHORT WAVE...WHICH SEEMS TO REACH THE CWA DURING THE AFTERNOON. SO WILL CONTINUE TO CARY THE SLIGHT CHANCE FOR SUNDAY. BEYOND SUNDAY...THE HIGH BEGINS TO SHIFT WEST....WITH THE CHANCE FOR CONVECTION LOOKING POSSIBLE EACH DAY. TEMPS WILL CONTINUE WELL ABOVE LOWER 90S NORMALS...BUT WILL MODERATE SOME INTO NEXT WEEK AS THE UPPER RIDGE SHIFTS WEST. && .AVIATION... A STATIONARY FRONT ACROSS SW AR/N CNTRL LA HAS COMBINED WITH A VERY UNSTABLE ENVIRONMENT TO PROVIDE A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. TSTMS ARE RATHER SMALL IN SIZE AND SHOULD REMAIN SPOTTY IN COVERAGE. IT WILL BE DIFFICULT TO NAIL DOWN THE TIMING AND LOCATION OF CONVECTION PRIOR TO DEVELOPMENT NEAR THE TAF SITES...SO AMENDMENTS MAY BE NECESSARY. MORE NUMEROUS TSTMS EXIST ACROSS SRN AR/NRN LA CLOSER TO THE FRONT. DRY LOW LEVELS PROMOTE THE POTENTIAL FOR GUSTY WINDS AND DOWNBURSTS. CONVECTION SHOULD BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. BEYOND 01/02Z...VFR CONDITIONS SHOULD PREVAIL WITH WINDS S-SE WINDS REMAINING BELOW 10 KTS. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 100 73 99 74 / 20 20 10 10 10 MLU 73 98 74 98 71 / 20 20 10 10 10 DEQ 72 98 73 100 74 / 20 20 10 10 10 TXK 72 99 73 99 72 / 20 20 10 10 10 ELD 73 98 73 100 71 / 20 20 10 10 10 TYR 74 99 74 98 73 / 10 20 10 10 10 GGG 73 100 73 99 73 / 20 20 10 10 10 LFK 73 98 72 97 72 / 20 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/09
Hazardous weather outlook, Jun 30, 11:57 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CDT THU JUN 30 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1157 AM CDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 30, 3:52 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT THU JUN 30 2011
LAZ002-003-302115-
BOSSIER-WEBSTER-
352 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DOYLINE AND HAUGHTON...
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 2 MILES NORTHEAST OF HAUGHTON...OR 11
MILES WEST OF MINDEN...MOVING SOUTH AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
15Local storm report, Jun 30, 4:05 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG TAYLOR 32.55N 93.12W
06/30/2011 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN IN TAYLOR.
0340 PM TSTM WND DMG JAMESTOWN 32.34N 93.21W
06/30/2011 BIENVILLE LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN JAMESTOWN.
&&
15Special weather statement, Jun 30, 4:21 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT THU JUN 30 2011
LAZ001-002-302215-
BOSSIER-CADDO-
421 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BELCHER...BENTON...BLANCHARD...BOSSIER CITY...GILLIAM...
GREENWOOD...HAUGHTON...MOORINGSPORT...OIL CITY AND SHREVEPORT...
AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF COTTON VALLEY TO 7 MILES EAST OF BENTON TO HAUGHTON...OR
ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF SPRINGHILL TO 10 MILES
NORTH OF BOSSIER CITY TO 7 MILES EAST OF BOSSIER CITY...MOVING WEST
AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A STRONG GUST FRONT
WAS ALSO INDICATED AHEAD OF THESE STORMS...AND WERE PRODUCING 40 TO
45 MPH WIND GUSTS IN NORTHEAST BOSSIER CITY. THESE STRONG WINDS WILL
AFFECT SHREVEPORT DURING THE NEXT 15 TO 30 MINUTES.
15Local storm report, Jun 30, 4:25 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 6 SE MINDEN 32.56N 93.21W
06/30/2011 WEBSTER LA LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 80 SOUTHEAST OF MINDEN.
&&
15Local storm report, Jun 30, 6:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 NE GILMER 32.75N 94.92W
06/30/2011 UPSHUR TX TRAINED SPOTTER
LARGE TREE ACROSS HWY 155.
&&
ASTEVENSLocal storm report, Jun 30, 6:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL GILMER 32.73N 94.95W
06/30/2011 E1.00 INCH UPSHUR TX BROADCAST MEDIA
AT EAST TEXAS MEDICAL CENTER.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:24 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Upshur | 51 min |
| Jun 30, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 53 min |
| Jun 30, 8:20 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 32 min |
| Jul 1, 6:43 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.